

Ecsite Annual Conference 2015

Trento, Italy - Hosted by MUSE

Pre-conference workshop programme

Develop a fundraising strategy

Tuesday 9 June 2015 - MUSE, Parmigiano Room

The main focus of the workshop will be on providing an overview of key issues related to fundraising. We will be tackling some of the fundamental questions when setting up a membership programme, looking at best strategies to keep donors loyal, considering approaches to capture those generous corporate partners and exploring the use of crowdfunding.

Some of the case studies and strategies will be taken, not only, from the science centre and museum arena but also from the higher education sector or the humanitarian charity area which, for many years, has been at the forefront of fundraising initiatives.

The speakers will include a mix of fundraising professionals working in the museum and science centres sector, individual fundraising expert with years of experience in some of the largest international charities, fundraising consultants and the founder of DeRev, the crowdfunding platform that raised almost 1.5 million euros for the reconstruction of Citta della Scienza in Naples.

This workshop is organised by Joanna Kalinowska from the Copernicus science centre (biography below) and Pedro Albuquerque in charge of fundraising at Ecsite.

Speakers

- **Giovanni Crupi**, Head of Development, National Museum of Science and Technology Leonardo da Vinci, Milan (Italy) **convenor**
- Dorian Druelle Dorian is leading individual giving innovation at SOS Children's Villages International.
- **Roberto Esposito** Roberto is the CEO and Founder of DeRev, an Italian innovative startup devoted to crowdfunding and social media marketing.
- Joanna Kalinowska Joanna is a fundraiser, responsible for the Sponsorships and Membership at Copernicus Science Centre in Warsaw (Poland).
- **Jeff Snyder** is an Associate Consultant at Graham-Pelton Consulting and the Director of External Relations at Antwerp International School in Belgium.



Programme - Tuesday 9 June

Time	Session	Leader	Duration
9:20-9:10	Welcome	Ecsite	10 min
9:30-9:40	Introductions		10 min
Presentation	S	<u>.</u>	
9:45-10:40	Corporate partnerships – Case studies from a science centre	Joanna Kalinowska	50 min
10:40-11:00	Questions, answers and discussion	Joanna Kalinowska	20 min
11:00-11:20	Coffee break		20 min
11:20-12:20	The economics of individual Giving: fine-tuning your fundraising strategy to reach an optimal financial performance	Dorian Druelle	60 min
12:20-12:50	Questions, answers and discussion	Dorian Druelle	30 min
13.00-14.00	Lunch		60 min
14:00-15:00	Fundraising in a museum setting – Where to start?	Jeff Snyder	90 min
15:00-15:30	Questions, answers and discussion	Jeff Snyder	30 min
15:30-15:45	Coffee break		30 min
15:45-16:40	Crowdfunding - "Tell me why!"	Roberto Esposito	60 min
16:40-17:00	Questions, answers and discussion	Roberto Esposito	20 min

Sessions and biographies

About our convenor

Giovanni Crupi, Head of Development, National Museum of Science and Technology Leonardo da Vinci, Milan (Italy)

Giovanni's role is creating connections and building effective partnerships between the museum and key stakeholders such as public institutions, corporate companies, industrial associations and foundations in order to deliver programs & projects, within the Museum or outside its walls, inspired by the Museum or commissioned. He devotes part of his free time to train new professionals and to teach at the Catholic University di Milano and Sole24Ore Business School about museum management & development, large-scale project management, fundraising and internationalization.



Corporate partnerships – Case studies from a science centre

Sponsorships can be strategic sources of income for museums. What do theory and research say about it? What are the most efficient ways of getting sponsors to your museum? What are the most efficient ways of keeping your sponsors, and making the cooperation flourish? What are the biggest traps and pitfalls that can happen in such collaborations? During this part of the workshop we will examine possible sponsorship strategies for interactive museums, and we'll look into case studies to see how this type of cooperation can be a source of real income. We will also brainstorm on new ideas for the offers we can come up with for our potential sponsors.

Joanna Kalinowska worked for OTOP (the Polish member of BirdLife International) as the coordinator of the "Spring Alive" pan-European ecological education campaign and as a Director of Development for the institution. For the past five years she has been employed by the Copernicus Science Centre in Warsaw, as a fundraiser responsible for the Sponsorships and Membership programme. She signed and managed all contracts with major sponsors including Samsung Electronics Poland. She is a member of the Programme Committee of the Ecsite Conference. As a hobby she likes to sing, and belongs to a science communication choir.

The economics of individual giving: fine-tuning your fundraising strategy to reach an optimal financial performance

Through an analogy with the Earth's geological layers, discover how different types of donor acquisition methods and propositions generate different patterns of financial performances. To help your organization maximize its income generated thanks to individual donors, learn how to navigate through these layers and optimize your fundraising strategy accordingly.

Dorian Druelle is an international private fundraising specialist in love with individual giving and fundraisers. For more than 10 years now, he has had management responsibilities for different non-profit organizations, mainly in the humanitarian sector, such as Action Against Hunger or UNICEF, raising with his team approximately 130M€ in the past 5 years. He is currently leading the individual giving innovation strategy at SOS Children's Villages International, by providing support to regional and national offices to improve their fundraising practice.

Fundraising in a museum setting - Where to start?

Join Jeff Snyder, Associate Consultant at Graham-Pelton Consulting for a lively presentation on the the best ways to start, move and sustain a fundraising programme at a museum or cultural institution. Having worked in the cultural sector Jeff understands the numerous stakeholders involved in such institutions and what it takes to build a programme from the very beginning as well as to raise funds for both annual and capital initiatives. Jeff will discuss how membership drives can lead to fundraising initiatives as well as how to leverage exhibitions in long term donors.

Jeff Snyder is an Associate Consultant at Graham-Pelton Consulting and lives in Antwerp, Belgium. He is originally from the United States and has over 15 years of experience in fundraising, communication and external affairs on an international, national and regional level. Besides his duties at Graham-Pelton is also the Director of External Relations at Antwerp International School in Belgium



and was the Director of Development at the International School of Zug and Luzern (ISZL) in Switzerland. While living in Philadelphia he worked in the fundraising departments at the Philadelphia Museum of Art and the Wharton School of the University of Pennsylvania in the areas of major gifts, corporate giving and capital campaigns. Jeff holds a B.A. in International Relations and Spanish from Lake Forest College and a Marketing Certificate from the Wharton School.

Crowdfunding - "Tell me why!"

It's crowdfunding, baby: a matter of motivation. The main rule for funding museums and science centers calling in the crowd and using the web as a strategic channel. Translating a generic endorsement in a concrete backing act - such as giving money - is the challenge for stakeholders of cultural institutions. DeRev's contribution is about asking the right questions to build a correct and effective value proposition users can evaluate and appreciate. A small and fast trip in customers/users' perception, unveiling the current mindset of potential donors about something often seen as "pointless", with an overview on innovative models and best practices.

Roberto Esposito (born 1985) is CEO and Founder of DeRev, an Italian innovative startup devoted to crowdfunding and social media marketing. The company got the most relevant early stage operation in Italy when € 1.2 M euro where raised in August 2012. Roberto started as a blogger and digital activist, achieving Guinness World Records for viral web marketing campaigns. In June 2013 the European Parliament and Microsoft included him among the "Digital Democracy Leaders". In January 2015 he is one of the founders of the Giffoni Innovation Hub, the business accelerator for cultural and artistic projects, startup and formats, launched in collaboration with Giffoni Experience.